I have swelling under my eyes and on my cheeks(cheekbones). How do I know if it is from Botox or from laser treatment? (Photo)

I had Botox for crows feet injection and a session of KTP laser done yesterday to reduce redness from rosacea. I woke up swollen under my eyes and cheeks specifically my cheek bones. I read that if injected with too much Botox It can cause induced pseudo-herniation of the infra-orbital fat pads. The obicularis muscles become weakened and fat pads bulge out. Is this what happened to me? If it's from Botox does the cheek swelling happen so fast? I just had it done last night. Pls help?

Doctor Answers 12

Cheek swelling after Botox and Laser tx

While your swelling is most likely related to laser treatment, As you are having  a problem shortly after a procedure was performed I encourage you to contact the physician who performed your treatment to get a recommendation for your best options.


Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Swelling from Botox vs. Laser

The swelling in your cheeks is likely from the laser treatment and not from the Botox.  It is unlikely for Botox to cause a large amount of swelling.  I would recommend icing the area as much as possible.  It will improve with time.  Best of luck to you!

Swelling

 This is definitely due to swelling from the laser treatment. You do not have herniation of the orbital fat pads.  Although you may have read about pseudo-herniation of the orbital fat pads due to Botox, after nearly 20 years of experience with Botox, I have never seen this complication.  

David P. Mueller, DDS
Virginia Beach Oral & Maxillofacial Surgeon
5.0 out of 5 stars 1 review

Sweeling under eyes after laser/botox

this is often due to KTP treatment which can leave swelling for 2-3 weeks if done very aggressive.  I would have some patiences, take Arnika Forte, and use ice packs and head elevation.  If you are concerned, please see your physician .  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Swelling from Procedures

It appears that you are having swelling from the laser procedure.  You can take an antihistamine or ice the area and it should help the swelling resolve.  The V-Beam usually works best for facial rosacea and does not cause this swelling. Best, Dr. Green

Swelling

Botox does not take effect this quickly- I do not think the botox cause this type of swelling.  The swelling is most likely due to the laser treatment.  We suggest that our patients sleep elevated after laser treatments to minimize swelling. 

Swelling under eyes

Botox would not cause this and certainly it is too fast for anything that Botox might be responsible for. the laser is the most likely cause and it should go away in a few days

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Swelling after laser and injections

In general, Botox injections may cause immediate swelling at the site but it  quickly resolves. Laser treatments induce inflammation with subsequent swelling but the good news is this resolves quickly.  Take care

S. Teri McGillis, MD
Lancaster Dermatologic Surgeon

Swelling under eye

I doubt that the Botox has caused any of the swelling since so little would have been injected. However, KTP laser treatment on the cheeks could definitely result in some edema which will subside over the next 10-14 days. You can apply ice compresses to the area for the first 48 hrs ( 20 min of every hour while awake) followed by warm compresses 3-4x's/d for a week as necessary. Elevating your head at nite can also help.

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

I have swelling under my eyes and on my cheeks(cheekbones). How do I know if it is from Botox or from laser treatmen

My over the internet guess is the KTP laser is the culprit!>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>>

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.